MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGAPOWER 1000 A GENERATOR; MEGA POWER 1000 A, GENERATOR

MEGADYNE MEDICAL PRODUCTS, INC. MEGAPOWER 1000 A GENERATOR; MEGA POWER 1000 A, GENERATOR
Catalog Number 1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2025.D4 batch#: unknown.Additional information was requested and the following was obtained: i was told the burn was about the size of a quarter and blistered so i assume it was a 2nd degree burn.I am unsure of the treatment that was put in place for it during the remainder of the hospital stay.There were no other adverse consequences or long term effects from the issue.Procedure: coronary artery bypass grafting with vein harvest from the left leg procedure length: roughly 4 hrs.Disposable cautery pencil: medline ref: esrk3000.Electrode: megadyne ref: 0855cl.Burn site: left buttocks (burn started at edge of bovie pad).Size: approximately quarter sized.No picture that i know of.Relationship to incisions: bovie pad was on left buttocks.Incisions were to left inner thigh and chest.Burn site did connect to the edge of the bovie pad.All bovie pads were on correctly without any wrinkle or disturbance in the contact to the patient.The bovie pad was inspected with no obvious signs of part failure.The bovie unit never alarmed during the case.The burn connected to the edge of the bovie pad.There were no other medical equipment around the burn area.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: were there any issues in the procedure with the 0855cl? what was the product code of the bovie pad? were there any issues in the procedure with the bovie pad? why does the customer believe the burn was caused or contributed by the generator? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a cardiovascular procedure, when they went to remove the they noticed that there was burn on the patient near the electro pad.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2025.Investigation summary: per service manual operational and diagnostic analysis did not confirm the reported event.The unit passed all functional tests and is fully operational.No further investigation will be conducted on this complaint.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/5/2025.Additional information was requested and the following was obtained: there were no issues with 0855cl throughout the case no issues with bovie pad during procedure believe that generator could¿ve had an issue because there were no obvious signs of part malfunction from the bovie pad.There was no incisions made at that site.A few days after the initial burn, we had an incident on a different patient were when we bovied, it seemed as though the bovie was trying to ignite at the skin.There were no ignition sources noted.The only thing in common with those two cases were the generator itself.

Brand Name
MEGAPOWER 1000 A GENERATOR
Common Device Name
MEGA POWER 1000 A, GENERATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23585524
Report Number1721194-2025-00076
Device Sequence Number9305118
Product Code GEI
UDI-Device Identifier10614559103715
UDI-Public(01)10614559103715
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K050579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/20/2025
12/10/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/05/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown